Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 1, 2021, 12:40 AM EST for Catoosa County, Dade County, Walker County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2021, 12:40 AM EST (05:40 UTC)
- Expired
- Mar 1, 2021, 1:30 AM EST
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Catoosa County, GA, Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
630
WWUS82 KFFC 010540
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1240 AM EST Mon Mar 1 2021
GAZ001>003-010630-
Catoosa GA-Walker GA-Dade GA-
1240 AM EST Mon Mar 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WESTERN WALKER AND DADE
COUNTIES UNTIL 130 AM EST...
At 1239 AM EST...a line of strong thunderstorms was along a line
extending from near Flat Top Mountain to near Hytop...and moving
southeast at 30 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Blue Spring, Fairview, Chattanooga Valley, Hooker,
Cloudland Canyon State Park, Cooper Heights, Rock Spring, Rising
Fawn, Noble, Lakeview, Indian Springs, Graysville, Cole City and
Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8498 3492 8501 3459 8553 3498 8560
TIME...MOT...LOC 0539Z 298DEG 28KT 3537 8520 3486 8605
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 28, 7:20 PM EST, 5 hours 20 minutes earlier.
Area forecast discussion, Feb 28, 7:20 PM EST, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 720 PM EST Sun Feb 28 2021 ...00Z Aviation Area Forecast Discussion... .PREV DISCUSSION... /Issued 251 PM EST Sun Feb 28 2021/ SHORT TERM /Tonight through Monday Night/... For the rest of the afternoon, temperatures will be well above seasonal with highs in the mid to upper 70s with some low 80s across the far south and eastern part of the CWA. These daytime highs will be around 15 degrees above normal. A cold front will enter the area tonight and into the overnight hours. There is a marginal risk for strong to severe storms across far NW GA, but given that the best instability remains mostly west of the area, any strong storm we have will likely enter from outside of the CWA. Rain and the occasional rumble of thunder will move SE during the overnight and morning hours. QPF totals will likely be under 1 inch, confined to mostly the northern tier counties. While widespread flash flooding and area flooding are not expected, there is the possibility for some localized flooding during the overnight hours. Tomorrow will be a bit of a transition day. Rain should tapper off just after noon. The front mostly stalls off along a line from CSG to ATH. NW of the front, temps will be moderated to upper 50s to mid 60s, while SW of the front will see another day in the mid to high 70s. Vaughn LONG TERM /Tuesday through Sunday/... No big changes for the long term. Models in decent agreement on the overall pattern. Low pressure forming in the northern Gulf on Tuesday...coupled with a lower MS River Valley upper short wave will track across our area through Wednesday. One to two inches of rain will be possible for most of central Georgia Tuesday and Tuesday night with some locally higher amounts possible. With these rainfall totals there is some concern for isolated flooding with this system...but currently conditions have been dry for central Georgia. Also...there is enough limited instability to keep mention of thunder in for much of GA through Tuesday night. Models agree that after the low pushes eastward on Wednesday...the forecast area looks to dry out through Friday. Strong surface high pressure slides into the forecast area from the Northern Plains over the weekend. This high pressure looks to bring quite a bit of dry air into the area. The dry northwest flow aloft sets up for several days and seems to suppress the next storm system...forecast for Saturday/Sunday...off to the south. So have kept low pops for late Friday into Saturday for the area Atlanta to Athens and south. 41 HYDROLOGY... Forecast rainfall totals for tonight and through the day Monday have come down slightly, with the highest risk being in far NW GA. New totals are around and inch, as the bulk of the QPF will be further NW of the CWA. However, soils do remain fairly wet from recent rain and a few river points remain in action stage in this area. Given borderline rain fall totals and current river forecasts, no Flash Flood watch is needed at this time. On Tuesday, a marginal risk for excessive rainfall exists across central GA. Given the relatively dry conditions that area has experienced, the threat of widespread flash flooding is low. That being said, areas that receive high rainfall totals in a short period or any areas of training precip may experience some localized flooding. Vaughn AVIATION... 18Z Update... Vaughn && .AVIATION... 00Z Update... Winds coming down, generally less than 10 kts across TAF sites, with VFR conditions in place. Main concern is later tonight as cloud deck will fill in from the south and north as a front moves into the area. Currently expecting MVFR across all but CSG, but can't rule out the possibility of some IFR in the metro TAF sites early in the morning, though confidence low enough to not include in TAF. Winds will shift northerly behind front tomorrow, and some SHRA can be expected early in the morning. //ATL Confidence...00Z Update... Medium confidence in MVFR vs IFR cigs in the morning hours. High confidence all other elements. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 61 64 42 51 / 40 70 20 60 Atlanta 61 63 44 50 / 50 80 30 70 Blairsville 57 60 33 49 / 90 90 10 50 Cartersville 59 62 41 51 / 80 90 20 70 Columbus 64 66 48 54 / 30 70 40 80 Gainesville 58 61 40 50 / 60 80 20 60 Macon 63 68 46 54 / 20 60 30 80 Rome 59 61 40 54 / 90 90 20 60 Peachtree City 61 64 43 51 / 40 80 30 80 Vidalia 63 72 48 54 / 10 50 30 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Vaughn LONG TERM....41 AVIATION...Lusk
Hazardous weather outlook, Feb 28, 10:03 PM EST, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1003 PM EST Sun Feb 28 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020315- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1003 PM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A cold front is expected to move across the area late tonight into the overnight hours with heavy rain showers and a few thunderstorms along and ahead of the front. A few strong thunderstorms with gusty winds and frequent lightning are possible across northwest Georgia. Rainfall totals of 1 to 2 inches are possible across far north Georgia which could lead to localized flooding, especially near creeks and small streams. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A few thunderstorms are possible across north and central Georgia during the daytime on Monday as the cold front continues to move southward through the area. Another system will bring more rain and potentially a few thunderstorms to the area Tuesday through early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 1, 12:40 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1240 AM EST Mon Mar 1 2021
GAZ001>003-010630-
Catoosa GA-Walker GA-Dade GA-
1240 AM EST Mon Mar 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WESTERN WALKER AND DADE
COUNTIES UNTIL 130 AM EST...
At 1239 AM EST...a line of strong thunderstorms was along a line
extending from near Flat Top Mountain to near Hytop...and moving
southeast at 30 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Blue Spring, Fairview, Chattanooga Valley, Hooker,
Cloudland Canyon State Park, Cooper Heights, Rock Spring, Rising
Fawn, Noble, Lakeview, Indian Springs, Graysville, Cole City and
Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8498 3492 8501 3459 8553 3498 8560
TIME...MOT...LOC 0539Z 298DEG 28KT 3537 8520 3486 8605
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:39 AM EST | Special Weather Statement | FFC | Cherokee, Haralson, Paulding, Polk | 36 min |
| Mar 1, 5:09 AM EST | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Forsyth, Fulton | 51 min |
| Mar 1, 5:47 AM EST | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Fulton, Gwinnett and 3 more | 43 min |
| Mar 1, 6:25 AM EST | Special Weather Statement | FFC | Butts, Fayette, Henry, Meriwether, Pike, Spalding | 35 min |
| Mar 1, 7:52 AM EST | Special Weather Statement | FFC | Warren | 38 min |
| Mar 1, 8:28 AM EST | Special Weather Statement | FFC | Twiggs, Wilkinson | 32 min |
| Mar 1, 8:29 AM EST | Special Weather Statement | FFC | Glascock, Jefferson, Washington | 31 min |
| Mar 1, 10:35 AM EST | Special Weather Statement | FFC | Wilcox | 25 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.